Doctor insights on:
Antihistamines For Babies
Yes: Cetirazine(zyrtec) is approved for infants over 6mo at a dose of 1/2 tsp/day with additional dosing for older infants. Other preparations may be considered but all should be used in consultation with your doctor. Much of the stuffiness of infants is assumed to be allergies when it is really dust/smoke& other air irritants that antihistamines will not help, so discuss your conserns with dr ...Read moreSee 1 more doctor answer
None: None that I am aware of. I am not sure he has an allergy either at 2 weeks of age. He may instead just have a cold. I would just use a gentle nasal saline spray and use a suction device like Nosefrida. My wife uses it on our 3 year-old. Use a cool mist humidifier too. And, have him see his pediatrician if no improvement. Most drugs used in infants starts at 2 years of age. ...Read moreSee 3 more doctor answers
If my 9 month old infant has broken out in hives possibly from a food allergy, is there an antihistamine?
Call pediatrician: There are antihistamines that can be used for infants. The dose should be adjusted for your infant's weight. Non-sedating antihistamines are preferred as drowsiness after hives may be a symptom of a more serious allergic reaction called anaphylaxis. Benadryl (diphenhydramine) can also sometimes cause unexpected irritability. You will want to discuss these issues with your pediatrician. ...Read moreSee 1 more doctor answer
Depends on variables: This would be a proper dose for a 40 lb kid & a double dose at 20lb. Overdose tends to cause nervous system symptoms. Sedation, nausea & vomiting are common. Some infants may have the opposite effect & this provides over-stimulation & excitation in some. ...Read moreSee 1 more doctor answer
I took the antihistamine loratadine 3 days in a row when I was 5 weeks & a couple days pregnant (I didn't know then). Might this have harmed my baby?
Safe: The likelihood of harm to the baby is low. ...Read more
Does taking antihistamine (levocetrizen) as medication for symptomatic dermatographism has any effect on breastfed child?
Is it okay to rub a little bit of Benadryl (diphenhydramine) on a babies gums while teething will it help. She's 10&1/2 months?
Not helpful: Benadryl is an anti-histamine and won't really do anything to relieve teething pain, because histamine release is not involved in that process. Massage with cool wash cloth (wet one, throw it in refrigerator for 10 minutes) and then use to massage gums. If baby really in a lot of discomfort, it is totally ok to use a dose of tylenol (acetaminophen) or Ibuprofen now and then. ...Read moreSee 2 more doctor answers
Can a 6week old baby take antihistamines for a facial rash that appeared after putting some cream on?
Woke up with swollen itches eyes. Have 2 babies and do not want to take Benadryl (diphenhydramine). Is there something else I can take?
Can i take hydroxycut sprinkles while taking baby aspirin , pravastatin 20 mg , and an antihistamine .
My 8months old baby having a running nose with light fever for 3days, she's taking calpol paracetamol and antihistamine, but she still sick.
I have an ear infection and runny nose. Currently breasfeeding. What medications (antibiotic and antihistamine) can I take for my baby to be safe?
My 8 yr old 99 pound child is so stopped up. Can i give them 1 claritin-d 120 mg pseudo ephedrine (ephedrine sulfate) 5 mg antihistamine?
Claritin (loratadine): Yes, but i would give it to him in the morning, the psedoephedrine is liable to keep him up all night. ...Read more
My LO is 8 mo. 20 lbs. I gave her infant Tylenol (acetaminophen). She has a thick runny nose and watery eyes (allergies) can I also give her children's benadryl?
Benedryl indication: Although the manufacturer does not indicate it's use in children under 2 years of age, it is not uncommon for it to be recommended 'off label' by pediatricians. Oral cetrizine is another antihistamine for allergies which does have a documented age indication for 6 months and up. Both of these medications can be safely administered with Tylenol (acetaminophen). ...Read moreSee 1 more doctor answer
Typically no: Antihistamines are generally not considered a group of medications that directly cause gout. However, antihistamines can cause dryness, and if that progresses to dehydration, then gout attacks can occur with a higher frequency. This would be an indirect cause. Antihistamines generally don't cause significant dehydration. Aspirin can make gout worse, as can other salicylate-containing meds. ...Read moreSee 1 more doctor answer